Alert archive / Florida / Small Craft Advisories in 2014

Small Craft Advisory 38, NWS Melbourne, FL

August 24, 2014

NWS Melbourne, FL issued this small craft advisory at Aug 24, 2014, 3:57 PM EDT. It took effect at Aug 25, 2014, 4:00 AM EDT. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Aug 24, 2014, 3:57 PM EDT (19:57 UTC)
In effect from
Aug 25, 2014, 4:00 AM EDT
Expired
Aug 27, 2014, 4:00 AM EDT
In force
48 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

886 
WHUS72 KMLB 241957
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
357 PM EDT SUN AUG 24 2014

AMZ550-570-250830-
/O.NEW.KMLB.SC.Y.0038.140825T0800Z-140826T0600Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
357 PM EDT SUN AUG 24 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM MONDAY TO 2 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM MONDAY TO 2 AM EDT
TUESDAY. 

* WINDS AND SEAS...NORTHEAST WINDS INCREASING TO AROUND 20 KNOTS
  WITH SEAS BUILDING TO 5 TO 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ552-555-572-575-250830-
/O.NEW.KMLB.SC.Y.0038.140825T1400Z-140826T0600Z/
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
357 PM EDT SUN AUG 24 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM MONDAY TO 2 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM MONDAY TO 2 AM EDT
TUESDAY. 

* WINDS AND SEAS...NORTHEAST WINDS INCREASING TO AROUND 20 KNOTS
  WITH SEAS BUILDING TO 5 TO 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
577 
WHUS72 KMLB 250627
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
227 AM EDT MON AUG 25 2014

AMZ550-552-570-572-260800-
/O.EXT.KMLB.SC.Y.0038.140825T0800Z-140826T2000Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
227 AM EDT MON AUG 25 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT TUESDAY...

* WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KNOTS WITH SEAS
  BUILDING TO 6 TO 8 FEET AND HIGHER IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ555-575-260800-
/O.EXT.KMLB.SC.Y.0038.140825T1400Z-140826T2000Z/
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
227 AM EDT MON AUG 25 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
4 PM EDT TUESDAY...

* WINDS AND SEAS...NORTHEAST WINDS INCREASING TO AROUND 20 KNOTS
  WITH SEAS BUILDING TO 6 TO 7 FEET DURING THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
803 
WHUS72 KMLB 260803
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
403 AM EDT TUE AUG 26 2014

AMZ550-552-555-261615-
/O.EXT.KMLB.SC.Y.0038.000000T0000Z-140827T0300Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
403 AM EDT TUE AUG 26 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KNOTS WITH SEAS 
  BUILDING TO 6 TO 8 FEET AND HIGHER IN THE GULF STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ570-572-575-261615-
/O.EXT.KMLB.SC.Y.0038.000000T0000Z-140828T0800Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
403 AM EDT TUE AUG 26 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT THURSDAY...

* WINDS AND SEAS...NORTHEAST WINDS INCREASING TO AROUND 20 KNOTS 
  WITH SEAS BUILDING TO 6 TO 7 FEET DURING THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
203 
WHUS72 KMLB 261336
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
936 AM EDT TUE AUG 26 2014

AMZ550-552-555-270200-
/O.EXT.KMLB.SC.Y.0038.000000T0000Z-140827T0200Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
936 AM EDT TUE AUG 26 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS AND SEAS...NORTHEAST WINDS AROUND 20 KNOTS AND GUSTY WITH
  SEAS BUILDING TO 6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ570-572-575-270830-
/O.CON.KMLB.SC.Y.0038.000000T0000Z-140828T0800Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
936 AM EDT TUE AUG 26 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
THURSDAY...

* WINDS AND SEAS...NORTHEAST WINDS 20 TO 25 KNOTS WITH SEAS
  BUILDING TO 7 TO 9 FEET THROUGH LATE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
310 
WHUS72 KMLB 261829
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
229 PM EDT TUE AUG 26 2014

AMZ570-572-575-270200-
/O.EXT.KMLB.SC.Y.0038.000000T0000Z-140827T0800Z/
/O.NEW.KMLB.SW.Y.0007.140827T0800Z-140828T0800Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
229 PM EDT TUE AUG 26 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT WEDNESDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 4 AM
WEDNESDAY TO 4 AM EDT THURSDAY...

* WINDS AND SEAS...NORTHEAST WINDS 20 KNOTS WITH SEAS BUILDING TO
  7 TO 9 FEET THROUGH LATE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVE HEIGHTS
OF 5 TO 7 FEET OR GREATER ARE EXPECTED WITH WINDS LESS THAN
20 KNOTS.

&&

$$

AMZ550-552-555-270200-
/O.CON.KMLB.SC.Y.0038.000000T0000Z-140827T0200Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
229 PM EDT TUE AUG 26 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS AND SEAS...NORTHEAST WINDS AROUND 20 KNOTS WITH SEAS
  BUILDING TO 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
807 
WHUS72 KMLB 270044
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
844 PM EDT TUE AUG 26 2014

AMZ550-552-555-270145-
/O.CAN.KMLB.SC.Y.0038.000000T0000Z-140827T0200Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
844 PM EDT TUE AUG 26 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS OVER THE NEARSHORE WATERS HAVE DIMINISHED TO 10 TO 15KTS
WITH SEAS SLOWLY SUBSIDING TO 4 TO 6 FEET BY DAYBREAK WEDNESDAY.
SMALL CRAFT SHOULD STILL EXERCISE CAUTION IF HEADING OUT INTO THE
NEARSHORE WATERS WITHIN 20 NM. 

$$

AMZ570-572-575-270845-
/O.CON.KMLB.SC.Y.0038.000000T0000Z-140827T0800Z/
/O.CON.KMLB.SW.Y.0007.140827T0800Z-140828T0800Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
844 PM EDT TUE AUG 26 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
WEDNESDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
4 AM WEDNESDAY TO 4 AM EDT THURSDAY...

* WINDS AND SEAS...NORTHEAST WINDS AROUND 20 KNOTS WITH SEAS 7 TO 9
  FEET THROUGH LATE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVE HEIGHTS
OF 5 TO 7 FEET OR GREATER ARE EXPECTED WITH WINDS LESS THAN
20 KNOTS.

&&

$$
821 
WHUS72 KMLB 270808
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
408 AM EDT WED AUG 27 2014

AMZ570-572-575-280800-
/O.EXP.KMLB.SC.Y.0038.000000T0000Z-140827T0800Z/
/O.CON.KMLB.SW.Y.0007.000000T0000Z-140828T0800Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
408 AM EDT WED AUG 27 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 AM EDT THURSDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVE HEIGHTS
OF 5 TO 7 FEET OR GREATER ARE EXPECTED WITH WINDS LESS THAN
20 KNOTS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Aug 24, 3:50 PM EDT, 7 minutes earlier.

Area forecast discussion, Aug 24, 3:50 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
350 PM EDT SUN AUG 24 2014

.DISCUSSION...

SURFACE HIGH PRESSURE CONTINUES TO BUILD DOWN THE EAST COAST OF
THE UNITED STATES AS TROPICAL STORM CRISTOBAL SPINS SLOWLY OVER
THE SOUTHEAST BAHAMAS. THE INTERPLAY BETWEEN THESE TWO FEATURES
WILL GRADUALLY ALTER OUR WEATHER PATTERN OVER THE NEXT SEVERAL
DAYS.

REST OF THIS AFTERNOON...
WINDS WILL CONTINUE VEERING AROUND TO THE NORTH AND EAST ACROSS
MOST AREAS AS THE EAST COAST SEA BREEZE MOVES INLAND. THE SEA
BREEZE BOUNDARY WILL SPARK ADDITIONAL SCATTERED THUNDERSTORMS
THROUGH THIS EVENING. A FEW STORMS COULD FEATURE BRIEF GUSTY WINDS
AS THERE EXISTS PLENTY OF DRY AIR ALOFT. EXPECT MOST OF THE
CONVECTION TO MOVE OUT OF OUR FORECAST AREA BY 23Z.

TONIGHT...
AS WE AWAIT THE ARRIVAL OF A BACKDOOR FRONTAL
BOUNDARY...WINDS WILL SLACKEN TONIGHT AND BACK TO THE NORTH. A FEW
SHOWERS OVER THE ATLANTIC MAY APPROACH THE COASTLINE DUE TO LIGHT
NE FLOW...HOWEVER...MOST AREAS SHOULD REMAIN DRY.

MONDAY...
PRESSURE GRADIENT BETWEEN HIGH PRESSURE AND CRISTOBAL
WILL TIGHTEN DURING THE DAY. WILL START OFF WITH A TROUGH AND
BACKDOOR FRONT THAT WILL PRODUCE A NORTHEASTERLY WIND SURGE DOWN
OUR COASTLINE. BREEZY CONDITIONS EXPECTED ALONG THE COAST. GOOD
HEAT AND MOISTURE FLUX OVER THE WARM ATLANTIC WATERS COMBINED WITH
CONVERGENT BANDS SHOULD PRODUCE ISOLATED TO SCATTERED COVERAGE OF
SHOWERS OVER THE NEARSHORE WATERS. EXPECT SOME OF THOSE SHOWERS TO
MAKE IT ONSHORE ALONG OUR COASTAL COUNTIES. MARINE CONDITIONS
EXPECTED TO DEGRADE THROUGH THE DAY. HAVE OPTED FOR SMALL CRAFT
ADVISORIES FOR THE COASTAL WATERS BEGINNING TOMORROW MORNING.

FROM PREVIOUS DISCUSSION...
TUE-TUE NIGHT...
AS HARD AS IT IS TO CALL THIS A TRUE "FROPA"...IT APPEARS
THAT THE STRENGTH AND DEPTH OF THE DLVPG NE FLOW WILL BE
SUFFICIENT TO PUSH THE MOISTURE BNDRY INTO THE FL STRAITS BY
DAYBREAK TUE WITH STRONG DRY AIR ADVECTION OCCURRING IN ITS WAKE.
THERMODYNAMIC PROFILE SUGGESTS A TRUE CHANGE OF AIRMASS AS WELL
WITH H85-H50 LAPSE RATES FALLING BLO 4C/KM...H50 TEMPS WARMING
ALMOST TO THE FREEZING MARK.

WILL GO WITH 40 POPS AREAWIDE ON MON...TIMING THE PRECIP TO COINCIDE
WITH THE PASSAGE OF THE MOISTURE BAND AND LIMITING TSTM COVERAGE TO
ISOLD. DEEP/STRONG NE FLOW WILL THEN PERSIST THRU TUE...WHICH...
DESPITE THE DECREASING MOISTURE...IS A FLOW REGIME THAT OFTEN
PRODUCES ISOLD SHRAS. MAX TEMPS STILL A LITTLE ABV CLIMO...THOUGH
RAINFALL/CLOUD COVER ON MON AND THE INCREASING NE WINDS ON TUE WILL
KEEP THEM IN THE L90S. MIN TEMPS ABV AVG AS THE BRISK ONSHORE BREEZE
KEEPS THE AIRMASS WELL MIXED...READINGS IN THE M/U70S.

WED-WED NIGHT...
DEEP NE FLOW WILL CONTINUE TO PULL DRY/STABLE CONTINENTAL AIR INTO
CENTRAL FL...WHILE PERIPHERAL SUBSIDENCE OF THE PASSING T.C. WILL
FURTHER LIMIT PRECIP POTENTIAL. THE 00Z GFS MOS GUIDANCE KEEPS MOST
OF THE CWA UNDER 10PCT...THOUGH ECMWF MOS IS A BIT MORE AGGRESSIVE
WITH RETURN MOISTURE AND SUPPORTS 30-40POPS. GFS DOES INDICATE A
LITTLE HIGHER MOISTURE ADVECTING INTO THE THE H100-H70 LYR BY
THEN...THOUGH H85-H50 LAPSE RATES REMAIN LESS THAN 5C/KM. WILL CAP
PRECIP AT 20PCT WITH ONLY A SLGT CHC OF AFTN TSTMS OVER THE
INTERIOR. MAX TEMPS IN THE L/M90S DUE TO THE DRY/SUPPRESSED AIR...
MIN TEMPS M/U70S AS WEAKENING ERLY FLOW CONTINUES TO PUSH OCEAN
MODIFIED AIR ONSHORE.

THU-SAT...
A MORE SEASONABLE WX PATTERN WILL RETURN AS THE T.C. LIFTS INTO THE
ATLC...ALLOWING THE SUBTROPICAL RIDGE AXIS TO REBUILD ACRS THE
BAHAMAS/FL PENINSULA. GFS/ECWMF MODELS KEEP THE RIDGE AXIS
SUPPRESSED OVER S FL IN RESPONSE TO A NEW SHORT WAVE TROF PUSHING
ACRS THE MS/MO RIVER VALLEYS...BUT DIVERGE AFT 00Z SAT WITH GFS
KEEPING THE RIDGE OVER S FL AND ECMWF LIFTING IT OFF THE CAROLINA
COAST. GIVEN THE LVLS OF UNCERTAINTY WRT THE FUTURE TRACK/INTENSITY
OF THE T.C...BEST TO STAY CLOSE TO CLIMO TEMPS/POPS THRU THE LATTER
HALF OF THE WEEK.

&&

.AVIATION...
TEMPO MVFR/IFR IN AFTERNOON THUNDERSTORMS BETWEEN NOW (19Z) AND
22Z...OTHERWISE VFR. STRONG MICROBURST WINDS PREVALENT IN TODAY'S
THUNDERSTORM ACTIVITY THANKS TO AMPLE DRY AIR ALOFT. STORM MOTION
WILL BE TOWARDS THE SOUTH AND WEST. EXPECTING VFR CONDITIONS TO
PREVAIL AT ALL COASTAL TERMINALS. WIND SURGE WILL MAKE ITS WAY
DOWN THE COAST TOMORROW PROVIDING BREEZY NORTHEAST WINDS AT
COASTAL SITES.

&&

.MARINE...
PRESSURE GRADIENT BETWEEN A BUILDING AREA OF HIGH PRESSURE OVER
THE EAST COAST AND TROPICAL STORM CRISTOBAL WILL KEEP A LIGHT
NORTHEASTERLY FLOW OVER OUR COASTAL WATERS THROUGH DAYBREAK
TOMORROW. A NORTHEASTERLY WIND SURGE ASSOCIATED WITH A BACKDOOR
COLD FRONT WILL WORKS ITS WAY DOWN THE EAST CENTRAL FLORIDA COAST
BETWEEN 07Z AND 15Z MONDAY. NE WINDS WILL FRESHEN TO AROUND 20KTS
AREAWIDE WITH SEAS BUILDING TO 4-6FT NEARSHORE AND 5-7FT OFFSHORE
BY MON AFTERNOON.

SMALL CRAFT ADVISORY HAS BEEN HOISTED BEGINNING AT 08Z MONDAY FOR
ALL COASTAL WATERS FROM FLAGLER BEACH TO THE VOLUSIA/BREVARD
COUNTY LINE. FURTHER SOUTH...A SMALL CRAFT ADVISORY WILL TAKE
AFFECT AT 14Z.

MODIFIED PREVIOUS DISCUSSION...
MON-THU...POOR BOATING CONDITIONS FOR MUCH OF THE UPCOMING WEEK
AS THE EFFECT OF CRISTOBAL IMPACT THE LCL ATLC. SYSTEM IS
FORECAST TO STRENGTHEN AS IT LIFTS ACRS THE BAHAMA
BANK...APPROACHING HURRICANE STRENGTH LATE TUE NIGHT AS IT PASSES
EAST OF GRAND BAHAMA/GREAT ABACO ISLANDS...THEN REACHING HURRICANE
STRENGTH AS LATE WED NIGHT AS IT RECURVES INTO THE OPEN ATLC.

WHILE THE STRONGEST WINDS WILL REMAIN WELL EAST OF THE LCL ATLC...A
LONG AND STRONG NE FETCH WILL DVLP OFF THE SE COAST AS THE T.C.
PUSHES N AND INTERACTS WITH A LARGE HI PRES RIDGE OVER THE ERN
CONUS. MODERATE TO FRESH NE BREEZE WILL CONTINUE THRU LATE TUE
NIGHT INTO WED AS THE SYSTEM MAKES ITS CLOSEST APPROACH TO CENTRAL
FL...E/NE SWELLS WILL PUSH SEAS TO 6-8FT NEARSHORE AND 9-10 FT BY
DAYBREAK WED.

CONDITIONS WILL BEGIN TO IMPROVE AFT MIDDAY WED AS THE T.C. TURNS NE
INTO THE ATLC...BUT THE LONG NE FETCH WILL CONTINUE TO PUSH A LARGE
SWELL INTO THE E FL COAST THAT WILL LINGER THRU THE WEEK...THOUGH
CONDITIONS SHOULD DROP BLO SCA CRITERIA BY SUNSET THU.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  78  90  78  89 /  20  50  10  10
MCO  76  91  75  92 /  20  40  10  20
MLB  79  89  79  89 /  20  50  10  10
VRB  75  90  78  89 /  20  50  10  10
LEE  77  92  75  93 /  20  40  10  20
SFB  78  91  76  92 /  20  40  10  20
ORL  78  91  76  92 /  20  40  10  20
FPR  75  89  79  89 /  20  50  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 4 AM MONDAY TO 2 AM EDT TUESDAY FOR
     COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
     LINE OUT 20 NM-WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
     COUNTY LINE 20 TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FROM 10 AM MONDAY TO 2 AM EDT TUESDAY FOR
     COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
     NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET OUT 20 NM-WATERS FROM SEBASTIAN INLET TO
     JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA
     BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

FORECAST/AVIATION...ULRICH
IMPACT WEATHER/RADAR...KELLY
Hazardous weather outlook, Aug 24, 10:00 AM EDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
10 AM EDT SUN AUG 24 2014

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-242300-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
10 AM EDT SUN AUG 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
ISOLATED LIGHTNING STORMS WILL DEVELOP ALONG THE INLAND MOVING EAST
COAST SEA BREEZE BOUNDARY THIS AFTERNOON. THE BEST CHANCE FOR
LIGHTNING STORMS WILL EXIST WELL INLAND MAINLY WEST OF
SANFORD...ORLANDO AND SAINT CLOUD FROM MID TO LATE AFTERNOON AS
BOUNDARIES BEGIN TO COLLIDE. A FEW STORMS WILL BE CAPABLE OF
PRODUCING FREQUENT LIGHTNING STRIKES AND WIND GUSTS UP TO 50 MPH.
STORMS WILL GENERALLY MOVE TOWARD THE SOUTHWEST AT 10 TO 15 MPH.

.EXCESSIVE HEAT IMPACT...
HIGH TEMPERATURES IN THE MID TO UPPER 90S COMBINED WITH ABUNDANT
SUNSHINE WILL BRING HEAT INDICES OF 101-106F FOR TWO TO THREE HOURS
THIS AFTERNOON ESPECIALLY AREAS AWAY FROM THE COAST. IF WORKING OR
RECREATING OUTDOORS...REMEMBER TO DRINK PLENTY OF WATER AND TAKE
BREAKS IN THE SHADE OR IN AN AIR CONDITIONED BUILDING. NEVER LEAVE
CHILDREN OR PETS UNATTENDED IN A CAR.

.MARINE THUNDERSTORM GUST IMPACT...
ISOLATED TO SCATTERED LIGHTNING STORMS DEVELOPING NEAR THE INLAND
LAKES THIS AFTERNOON WILL HAVE THE POTENTIAL TO PRODUCE GUSTY
OUTFLOW WINDS 35 TO 45 KNOTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
TROPICAL STORM CRISTOBAL IS FORECAST TO REMAIN WELL EAST OF THE
FLORIDA ATLANTIC COAST AS IT LIFTS NORTH NEAR OR OVER THE BAHAMAS...
THEN NORTHEAST INTO THE OPEN ATLANTIC. THE PRIMARY IMPACT TO EAST
CENTRAL FLORIDA WILL BE INCREASING LONG PERIOD SWELLS WHICH WILL
INCREASE THE RIP CURRENT HAZARD AT THE BEACHES MONDAY AFTERNOON
THROUGH WEDNESDAY.

A FRONTAL BOUNDARY WILL PUSH SOUTH ACROSS THE AREA MONDAY WITH
NORTHEAST WINDS INCREASING TO 20 MPH WITH GUSTS UP TO 30 MPH.

BELOW NORMAL STORM COVERAGE IS EXPECTED TUESDAY AND WEDNESDAY WITH A
RETURN OF SCATTERED AFTERNOON STORMS LATE THIS WEEK AND WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

KELLY/PENDERGRAST

In the hours before

Special weather statement, Aug 24, 3:17 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
317 PM EDT SUN AUG 24 2014

FLZ041-044>046-242000-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-
317 PM EDT SUN AUG 24 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER EASTERN LAKE COUNTY...NORTHERN ORANGE COUNTY...WESTERN SEMINOLE
COUNTY...CENTRAL VOLUSIA COUNTY...

* UNTIL 400 PM EDT.

AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER DELTONA AND
SANFORD...MOVING SOUTH AT 15 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE LAKE MARY.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

LAT...LON 2880 8148 2885 8145 2896 8138 2901 8132
      2899 8117 2897 8116 2862 8126 2871 8150
TIME...MOT...LOC 1917Z 019DEG 11KT 2890 8125

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 3:17 PM EDTSpecial Weather StatementMLBSeminole43 min

Nearby

Small Craft Advisories in Florida, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.